Journal of Mathematics and Statistics

Kernel Density Estimation for Interdeparture Time of GI/G/1 Queues

Hsing Luh and Berlin Wu

DOI : 10.3844/jmssp.2005.35.39

Journal of Mathematics and Statistics

Volume 1, Issue 1

Pages 35-39


The departure process of a single queue has been studied since the 1960s. Due to its inherent complexity, closed form solutions for the distribution of the departure process are nearly intractable. In this study, kernel type estimators of the density of interdeparture time in a GI/G/1 queue are studied. Uniform strong consistency of the estimators in a GI/G/1 queue and their rates of convergence are obtained. The stochastic processes are shown to satisfy the strong mixing condition with random instants of sampling. With the analysis presented, we provide a novel analytic tool for studying the departure process in a general queueing model.


© 2005 Hsing Luh and Berlin Wu. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.